Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 2, NWS Morristown, TN

February 28, 2011Sevier County, Tennessee

NWS Morristown, TN issued this river flood warning at Feb 28, 2011, 10:15 AM EST for Sevier County, Tennessee. It took effect at Mar 1, 2011, 12:27 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2011, 10:15 AM EST (15:15 UTC)
In effect from
Mar 1, 2011, 12:27 AM EST
Expired
Mar 1, 2011, 3:34 AM EST
In force
3 hr
Issued by
NWS Morristown, TN
Flood severity
Minor

County Sevier County, TN

The radar

The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Pigeon River above Sevierville (SEVT1).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03470000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WGUS44 KMRX 281515
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1015 AM EST MON FEB 28 2011

...THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS ...

  CLINCH RIVER ABOVE TAZEWELL TN AFFECTING CLAIBORNE...GRAINGER AND 
  HANCOCK COUNTIES
  LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN AFFECTING SEVIER COUNTY
  POWELL RIVER NEAR ARTHUR TN AFFECTING CLAIBORNE AND HANCOCK 
  COUNTIES

AN AREA OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL BE MOVING ACROSS THE AREA TODAY.  WITH THE GROUND ALREADY WET FROM RECENT RAINS...RUNOFF FROM THIS RAIN WILL BE ENHANCED...AND SOME FLOODING IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

TNC025-057-067-010515-
/O.NEW.KMRX.FL.W.0001.110302T0600Z-110302T1200Z/
/TAZT1.1.ER.110302T0600Z.110302T0600Z.110302T0600Z.NO/
1015 AM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A
* FLOOD WARNING FOR 
  THE CLINCH RIVER ABOVE TAZEWELL TN.
* FROM LATE TUESDAY NIGHT UNTIL WEDNESDAY MORNING.
* AT 07:30 AM MONDAY THE STAGE WAS 5.0 FEET AND RISING.
* FLOOD STAGE IS 12.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE TO NEAR THE FLOOD STAGE OF 12.0 
  FEET BY EARLY WEDNESDAY MORNING...THEN IS FORECAST TO BEGIN FALLING. 
* AT 12.0 FEET...FLOODING OF PASTURE LAND NEAR GRISSOM ISLAND 
  BEGINS. THE CITY OF TAZEWELL, TENNESSEE IS NOT AFFECTED BY FLOODING
  OF THE CLINCH RIVER.

$$

TNC155-010515-
/O.NEW.KMRX.FL.W.0002.110301T0341Z-110301T1828Z/
/SEVT1.1.ER.110301T0341Z.110301T0600Z.110301T1228Z.NO/
1015 AM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A
* FLOOD WARNING FOR 
  THE LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN.
* FROM THIS EVENING UNTIL TUESDAY AFTERNOON.
* AT 09:30 AM MONDAY THE STAGE WAS 2.6 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND
  CONTINUE TO RISE TO NEAR 13.5 FEET AROUND MIDNIGHT TONIGHT. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE BY TOMORROW MORNING.
* AT 11.0 FEET...MINOR FLOODING BEGINS.


$$

TNC025-067-010515-
/O.NEW.KMRX.FL.W.0003.110302T1800Z-110303T0000Z/
/ARTT1.1.ER.110302T1800Z.110302T1800Z.110302T1800Z.NO/
1015 AM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A
* FLOOD WARNING FOR 
  THE POWELL RIVER NEAR ARTHUR TN.
* FROM WEDNESDAY AFTERNOON UNTIL WEDNESDAY EVENING.
* AT 09:15 AM MONDAY THE STAGE WAS 7.0 FEET AND RISING.
* FLOOD STAGE IS 17.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE TO NEAR FLOOD STAGE BY WEDNESDAY      EARLY AFTERNOON...THEN IS EXPECTED TO BEGIN FALLING.   
* AT 17.0 FEET...MINOR FLOODING BEGINS.

$$
4 follow-up statements
589 
WGUS84 KMRX 010130
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
830 PM EST MON FEB 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...

  LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN AFFECTING SEVIER COUNTY 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...
  CLINCH RIVER ABOVE TAZEWELL TN AFFECTING CLAIBORNE...GRAINGER AND 
  HANCOCK COUNTIES 
  POWELL RIVER NEAR ARTHUR TN AFFECTING CLAIBORNE AND HANCOCK 
  COUNTIES 
 
THUNDERSTORMS WITH HEAVY RAINFALL MOVED ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND WESTERN NORTH CAROLINA TODAY PRODUCING AREAL FLOODING ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

TNC025-057-067-010730-
/O.CON.KMRX.FL.W.0001.110302T0600Z-110302T1200Z/
/TAZT1.1.ER.110302T0600Z.110302T0600Z.110302T0600Z.NO/
830 PM EST MON FEB 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE CLINCH RIVER ABOVE TAZEWELL TN.
* FROM EARLY WEDNESDAY MORNING UNTIL WEDNESDAY MORNING.
* AT 7:30 PM MONDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 12.0 FEET BY EARLY WEDNESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* AT 12.0 FEET...FLOODING OF PASTURE LAND NEAR GRISSOM ISLAND 
  BEGINS. THE CITY OF TAZEWELL, TENNESSEE IS NOT AFFECTED BY FLOODING
  OF THE CLINCH RIVER.

$$

TNC155-010730-
/O.EXT.KMRX.FL.W.0002.110301T0353Z-110301T1828Z/
/SEVT1.1.ER.110301T0353Z.110301T0600Z.110301T1228Z.NO/
830 PM EST MON FEB 28 2011

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN.
* FROM TONIGHT UNTIL TUESDAY AFTERNOON.
* AT 7:30 PM MONDAY THE STAGE WAS 7.0 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 13.5 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW MORNING.

$$

TNC025-067-010729-
/O.CON.KMRX.FL.W.0003.110302T1800Z-110303T0000Z/
/ARTT1.1.ER.110302T1800Z.110302T1800Z.110302T1800Z.NO/
830 PM EST MON FEB 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE POWELL RIVER NEAR ARTHUR TN.
* FROM WEDNESDAY EARLY AFTERNOON UNTIL WEDNESDAY EVENING.
* AT 7:15 PM MONDAY THE STAGE WAS 10.9 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 17.0 FEET BY WEDNESDAY EARLY AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON.
* AT 17.0 FEET...MINOR FLOODING BEGINS.

$$
696 
WGUS84 KMRX 010142 CCA
FLSMRX

FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
842 PM EST MON FEB 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...

  LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN AFFECTING SEVIER COUNTY 
 
  CLINCH RIVER ABOVE TAZEWELL TN AFFECTING CLAIBORNE...GRAINGER
  AND HANCOCK COUNTIES 
  POWELL RIVER NEAR ARTHUR TN AFFECTING CLAIBORNE AND HANCOCK 
  COUNTIES 
 
THUNDERSTORMS WITH HEAVY RAINFALL MOVED ACROSS EAST TENNESSEE...
SOUTHWEST VIRGINIA...AND WESTERN NORTH CAROLINA TODAY PRODUCING 
AREAL FLOODING ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

TNC025-057-067-010730-
/O.CON.KMRX.FL.W.0001.110302T0600Z-110302T1200Z/
/TAZT1.1.ER.110302T0600Z.110302T0600Z.110302T0600Z.NO/
842 PM EST MON FEB 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE CLINCH RIVER ABOVE TAZEWELL TN.
* FROM EARLY WEDNESDAY MORNING UNTIL WEDNESDAY MORNING.
* AT 7:30 PM MONDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 12.0 FEET BY EARLY WEDNESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* AT 12.0 FEET...FLOODING OF PASTURE LAND NEAR GRISSOM ISLAND 
  BEGINS. THE CITY OF TAZEWELL, TENNESSEE IS NOT AFFECTED BY FLOODING
  OF THE CLINCH RIVER.

$$

TNC155-010730-
/O.EXT.KMRX.FL.W.0002.110301T0353Z-110301T1828Z/
/SEVT1.1.ER.110301T0353Z.110301T0600Z.110301T1228Z.NO/
842 PM EST MON FEB 28 2011

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN.
* FROM TONIGHT UNTIL TUESDAY AFTERNOON.
* AT 7:30 PM MONDAY THE STAGE WAS 7.0 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 13.5 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW MORNING.

$$

TNC025-067-010729-
/O.CON.KMRX.FL.W.0003.110302T1800Z-110303T0000Z/
/ARTT1.1.ER.110302T1800Z.110302T1800Z.110302T1800Z.NO/
842 PM EST MON FEB 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE POWELL RIVER NEAR ARTHUR TN.
* FROM WEDNESDAY EARLY AFTERNOON UNTIL WEDNESDAY EVENING.
* AT 7:15 PM MONDAY THE STAGE WAS 10.9 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 17.0 FEET BY WEDNESDAY EARLY AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON.
* AT 17.0 FEET...MINOR FLOODING BEGINS.

$$

DH
795 
WGUS84 KMRX 010214
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
914 PM EST MON FEB 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...

  CLINCH RIVER ABOVE TAZEWELL TN AFFECTING CLAIBORNE...GRAINGER AND 
  HANCOCK COUNTIES 
  LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN AFFECTING SEVIER COUNTY 
  POWELL RIVER NEAR ARTHUR TN AFFECTING CLAIBORNE AND HANCOCK COUNTIES
  
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

TNC025-057-067-010814-
/O.EXT.KMRX.FL.W.0001.110302T0600Z-110302T1800Z/
/TAZT1.1.ER.110302T0600Z.110302T0600Z.110302T1200Z.NO/
914 PM EST MON FEB 28 2011

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE CLINCH RIVER ABOVE TAZEWELL TN.
* FROM EARLY WEDNESDAY MORNING UNTIL WEDNESDAY AFTERNOON.
* AT 7:30 PM MONDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 12.0 FEET BY EARLY WEDNESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* AT 12.0 FEET...FLOODING OF PASTURE LAND NEAR GRISSOM ISLAND 
  BEGINS. THE CITY OF TAZEWELL, TENNESSEE IS NOT AFFECTED BY FLOODING
  OF THE CLINCH RIVER.

$$

TNC155-010814-
/O.EXT.KMRX.FL.W.0002.110301T0527Z-110301T1617Z/
/SEVT1.1.ER.110301T0527Z.110301T0600Z.110301T1017Z.NO/
914 PM EST MON FEB 28 2011

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN.
* FROM AFTER MIDNIGHT TOMORROW UNTIL TUESDAY MORNING.
* AT 8:30 PM MONDAY THE STAGE WAS 7.3 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 11.5 FEET BY AFTER MIDNIGHT TOMORROW. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW.

$$

TNC025-067-010814-
/O.EXT.KMRX.FL.W.0003.110302T1800Z-110303T1800Z/
/ARTT1.1.ER.110302T1800Z.110303T0000Z.110303T1200Z.NO/
914 PM EST MON FEB 28 2011

...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE POWELL RIVER NEAR ARTHUR TN.
* FROM WEDNESDAY EARLY AFTERNOON UNTIL THURSDAY AFTERNOON.
* AT 8:15 PM MONDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.  
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 17.5 FEET BY EARLY THURSDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* AT 17.0 FEET...MINOR FLOODING BEGINS.

$$

DH
764 
WGUS84 KMRX 010834
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
334 AM EST TUE MAR 1 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ...

 LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN AFFECTING SEVIER COUNTY

THE LATEST READING FOR THE LITTLE PIGEON RIVER ABOVE SEVIERVILLE
TN WAS 7.5 FEET. THE RIVER WAS FALLING AND NO LONGER EXPECTED TO 
RISE TO OR ABOVE THE FLOOD STAGE OF 11.0 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

TNC155-010904-
/O.CAN.KMRX.FL.W.0002.000000T0000Z-110301T1617Z/
/SEVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
334 AM EST TUE MAR 1 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE PIGEON RIVER ABOVE SEVIERVILLE TN.
* AT 02:30 AM TUESDAY THE STAGE WAS 7.5 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE.


$$

TG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Feb 28, 9:22 AM EST, 53 minutes earlier.

Area forecast discussion, Feb 28, 9:22 AM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
922 AM EST MON FEB 28 2011

.DISCUSSION...LINE OF SHOWERS AND THUNDERSTORMS ENTERING WESTERN
PORTIONS OF THE CWA. CURRENT POPS LOOK GOOD. TEMPERATURES AND THE
REST OF THE FORECAST ON TRACK. WILL UPDATE FORECAST TO REMOVE
MORNING WORDING...NO OTHER CHANGES PLANNED.

.PREVIOUS DISCUSSION...

.SHORT TERM...(TODAY AND TONIGHT)...
DEFINITELY THE CALM BEFORE THE STORM THIS MORNING...WITH SEVERE
WEATHER PARAMETERS COMING TOGETHER FOR A STORMY AFTERNOON.
INSTABILITY AND SHEAR FAVOR A LINE OF SEVERE STORMS WITH ISOLATED
TORNADOES ALSO POSSIBLE. LESS THREAT OF HAIL THAN OTHER SEVERE
WEATHER TYPES...WITH LOCALLY HEAVY RAINS SUPPORTING PREVIOUS FLOOD
WATCH.

SURFACE OBSERVATIONS SHOW VERY STRONG AND GUSTY WINDS IN THE HIGHER
TERRAIN THIS MORNING...ESPECIALLY ABOVE 2500 FEET...EASILY MEETING
WIND ADVISORY CRITERIA. THUS...NO CHANGES TO NPW FOR WIND ADVISORY
IN AREAL COVERAGE OR TIMING. THESE STRONG WINDS HAVE MIXED DOWN JUST
ENOUGH TO THE SURFACE TO ALLOW DENSE FOG ADVISORY TO BE CANCELLED AT
THIS TIME.

OTHERWISE...VERY MILD TEMPS IN THE 50S AND 60S...SO SHOULD BE ABLE
TO REACH THE WARMER MOS HIGHS BEFORE STORMS DEVELOP. MINS TONIGHT
ADJUSTED SLIGHTLY DUE TO SOME WINDS STAYING UP A BIT FOR MIXING.

MANY PRODUCTS TO UPDATE...INCLUDING SPS FOR SEVERE WEATHER THREAT.

.LONG TERM...(TUESDAY THROUGH SUNDAY)...
HIGH PRESSURE WITH MOSTLY SUNNY SKIES TO START OFF MARCH AND MUCH
COOLER TEMPERATURES TUESDAY. TUESDAY NIGHT SHOULD BE SLIGHTLY COOLER
AS HIGH PRESSURE RIDGE SETTLES OVER THE SOUTHEAST AND SOUTHERN
APPALACHIANS...LOWS IN THE UPPER 20S TO MID 30S. HIGH PRESSURE
CONTINUES WEDNESDAY WITH REINFORCING DRY COOL FRONT. SUNNY
CONDITIONS AGAIN THURSDAY AND SLIGHTLY WARMER DAYS AND CONTINUED
COOL NIGHTS. NEXT WEATHER SYSTEM TO BEGIN TO AFFECT FORECAST AREA
FRIDAY AS HIGH PRESSURE SHIFTS EAST AND WARM FRONT LIFTS NORTH INTO
OHIO VALLEY. MAIN SYSTEM DEVELOPING OVER THE PLAINS FRIDAY AND
MOIST AIR MASS MOVING INTO TN VALLEY WILL ALLOW SLIGHT CHANCE
SHOWERS THROUGH FRIDAY NIGHT. COLD FRONT APPROACHES LATE SATURDAY
WITH CHANCE OF THUNDERSTORMS. SYSTEM IS SLOW MOVING SO RAIN CHANCES
CONTINUE THROUGH SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             75  38  59  36  66 / 100  50   0   0   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  72  37  56  34  63 / 100  60  10   0   0
OAK RIDGE, TN                       70  35  56  35  64 / 100  50  10   0   0
TRI CITIES AIRPORT, TN              70  32  55  29  60 / 100  70  10   0   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR THE
     FOLLOWING ZONES: ANDERSON...BLEDSOE...BLOUNT SMOKY
     MOUNTAINS...CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...
     EAST POLK...JOHNSON...MARION...MORGAN...SCOTT TN...
     SEQUATCHIE...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
     SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI...UNION.

     FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH THIS EVENING FOR
     THE FOLLOWING ZONES: CLAIBORNE...HANCOCK...HAWKINS...
     NORTHWEST CARTER...NORTHWEST GREENE...SULLIVAN...WASHINGTON
     TN.

VA...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

     FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH THIS EVENING FOR
     THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...
     WISE.

&&

GH/TG/TD
Hazardous weather outlook, Feb 28, 4:36 AM EST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
436 AM EST MON FEB 28 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-010945-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
436 AM EST MON FEB 28 2011 /336 AM CST MON FEB 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TODAY FOR
THE REGION...INCLUDING ISOLATED TORNADOES.  STRONG AND GUSTY WINDS
WILL ALSO OCCUR AHEAD OF THESE STORMS AND AN ASSOCIATED COLD FRONT
...MAINLY FOR ELEVATIONS ABOVE 2500 FEET WHERE A WIND ADVISORY IS
IN EFFECT.  LOCALLY HEAVY RAINS COULD CAUSE FLOODING OR FLASH
FLOODING OVER PARTS OF NORTHEAST TENNESSEE INTO SOUTHWESTERN
VIRGINIA.

FOR MORE DETAILS ON THESE HAZARDS...SEE OUR LATEST SPECIAL WEATHER
STATEMENT...FLOOD WATCH...OR WIND ADVISORY PRODUCTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TRANQUIL WEATHER RETURNS FOR TUESDAY THROUGH FRIDAY...WITH THE NEXT
CHANCE OF THUNDERSTORMS ON SATURDAY.

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATER THIS MORNING INTO THE EARLY
EVENING HOURS.

TG

In the hours before

Special weather statement, Feb 28, 4:19 AM EST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
419 AM EST MON FEB 28 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-281900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...
ABINGDON
419 AM EST MON FEB 28 2011 /319 AM CST MON FEB 28 2011/

...A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY...

A STRONG COLD FRONT...ACROSS THE MISSISSIPPI RIVER VALLEY THIS
MORNING...WILL MOVE EAST ACROSS THE TENNESSEE VALLEY THIS AFTERNOON
AND EVENING. WIDESPREAD STRONG TO SEVERE THUNDERSTORMS WILL OCCUR
AHEAD OF THIS COLD FRONT...WITH STRONGEST STORMS AND GREATEST
COVERAGE IN THE LATE MORNING AND AFTERNOON HOURS.

DEW POINT TEMPERATURES IN THE 50S...AND TEMPERATURES IN THE 60S TO
MID 70S...WILL CREATE A MOIST AND UNSTABLE AIRMASS OVER THE REGION.
STRONG WINDS JUST OFF THE SURFACE AND ALOFT...WILL CREATE A
FAVORABLE WIND PROFILE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...AS
WELL AS ISOLATED TORNADOES. THE THREAT FOR TORNADOES IS MORE
FAVORABLE FROM MIDDLE TENNESSEE ACROSS THE CUMBERLAND PLATEAU...
AND INTO SOUTHEAST TENNESSEE.

STRONGEST STORMS COULD PRODUCE SMALL HAIL...BUT LOCALLY HEAVY RAINS
AND DEADLY CLOUD TO GROUND LIGHTNING STRIKES WILL BE A GREATER
THREAT.

NOW IS THE TIME TO PREPARE FOR THIS SEVERE WEATHER EVENT...SO YOU
WILL BE READY IF OR WHEN WARNINGS ARE ISSUED FOR YOUR AREA. KNOW
WHERE THE SAFEST AREAS OF YOUR HOME...SCHOOL OR BUSINESS ARE
LOCATED...IN CASE TORNADO WARNINGS ARE ISSUED LATER TODAY.

LOCALLY HEAVY RAINS OF 1 TO 2 INCHES MAY OCCUR WITH THESE STORMS
AND COULD CAUSE FLOODING. PERSONS IN FLOOD OR FLASH FLOOD PRONE
AREAS SHOULD BE ON THE ALERT.

STAY TUNED TO THIS STATION OR NOAA WEATHER RADIO FOR LATER
STATEMENTS...WATCHES AND WARNINGS.

TG
Special weather statement, Feb 28, 10:14 AM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1014 AM EST MON FEB 28 2011

TNZ013>016-037-038-069-VAZ001-002-005-006-281615-
CAMPBELL TN-CLAIBORNE TN-GRAINGER TN-HANCOCK TN-HAWKINS TN-KNOX
TN-LEE VA-RUSSELL VA-SCOTT VA-UNION TN-WISE VA-
1014 AM EST MON FEB 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR WISE...RUSSELL...CITY OF
NORTON...LEE...SCOTT...EASTERN KNOX...CLAIBORNE...HANCOCK...
HAWKINS...CAMPBELL...UNION AND GRAINGER COUNTIES UNTIL 1115 AM EST...

AT 1005 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WISE TO 9 MILES
NORTH OF CLINTON...AND MOVING EAST AT 40 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...MAYNARDVILLE...
SNEEDVILLE...RUTLEDGE...LEBANON...GATE CITY...ROGERSVILLE...
CLEVELAND...BEAN STATION...WEBER CITY...SURGOINSVILLE...ROSE HILL...
COEBURN...LONE MOUNTAIN...JASPER...HOWARD QUARTER...PATTONSVILLE...
EVANSTON...DUFFIELD...LUTTRELL AND KYLES FORD.

17

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 8:21 PM ESTDense Fog AdvisoryMRXAnderson, Blount, Campbell, Carter, Claiborne, Cocke and 17 more8 hr
Feb 28, 8:38 AM ESTSevere Thunderstorm WarningMRXCampbell, Scott52 min
Feb 28, 9:28 AM ESTSevere Thunderstorm WarningMRXAnderson, Campbell, Claiborne, Hancock, Scott, Union47 min
Feb 28, 10:00 AM ESTSevere Thunderstorm WarningMRXAnderson, Campbell, Morgan, Scott30 min
Feb 28, 10:15 AM ESTRiver Flood WarningMRXClaiborne, Grainger, Hancock47 hr
Feb 28, 10:15 AM ESTRiver Flood WarningMRXClaiborne, Hancock27 hr
Feb 28, 10:26 AM ESTAreal Flood AdvisoryMRXMorgan, Scott3 hr
Feb 28, 10:40 AM ESTSevere Thunderstorm WarningMRXCampbell, Claiborne, Hancock, Union50 min
Feb 28, 10:56 AM ESTAreal Flood WarningMRXAnderson, Campbell, Claiborne, Morgan, Scott, Union6 hr
Feb 28, 11:15 AM ESTSevere Thunderstorm WarningMRXBledsoe, Rhea45 min
Feb 28, 12:23 PM ESTSevere Thunderstorm WarningMRXAnderson, Knox37 min
Feb 28, 12:48 PM ESTTornado WarningMRXAnderson, Blount, Cocke, Jefferson, Knox, Sevier42 min
Feb 28, 1:02 PM ESTAreal Flood WarningMRXBlount, Cocke, Grainger, Greene, Hamblen, Hancock and 8 more12 hr
Feb 28, 1:17 PM ESTTornado WarningMRXCocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more25 min
Feb 28, 1:43 PM ESTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie32 min
Feb 28, 1:48 PM ESTTornado WarningMRXHamilton, Marion, Sequatchie42 min
Feb 28, 2:22 PM ESTTornado WarningMRXBradley, Hamilton38 min
Feb 28, 2:33 PM ESTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Meigs, Monroe, Rhea42 min
Feb 28, 2:47 PM ESTTornado WarningMRXBradley, Monroe, Polk43 min
Feb 28, 3:08 PM ESTSevere Thunderstorm WarningMRXBlount, Monroe37 min
Feb 28, 4:42 PM ESTAreal Flood WarningMRXAnderson, Campbell, Claiborne, Grainger, Hancock, Knox and 4 more3 hr

Nearby

River Flood Warnings in Tennessee, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.